Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy After Back Surgery

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Is pain on back of hands/tops of feet, Neuropathy?

to avoid I have been HIV+ for nearly 20 years now and have been relatively healthy. My viral load was originally 24,000 and t-cells dropped to 225 then I went on meds back when crixivan was new (didnt have a name then) combined with azt/3tc....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Wow-what a story. You might consider getting off the AZT (? switch to abacavir) to perhaps help the fat loss. 3TC can cause peripheral neuropathy as a low rate. The symptoms you describe (and note) are unusual for drug related neuropathy.... Read more »

Neuropathy?

In Nov. I had a total lumbar fusion due to scoleosis/total degeneration of the lumbar discs. I am... Read more »

Anemia and Neuropathy or ???

Hey Doc,Thanks for your dedication to the forum!! Im a San Francisco resident and was just... Read more »
Articles
AIDS Project Los Angeles

Surgery Savvy For PWAs

The "buffalo hump" on the back of your neck is now too large to ignore. It's time to get something done. And you sure aren't about to discontinue the ritonavir cocktail that raised your T-cells, suppressed your viral load, and brought you, well,... Read more »
Being Alive

Manage Peripheral Neuropathy

I was recently diagnosed with peripheral neuropathy. I still have feeling in my fingers, but I've lost most of the feeling in my toes. Do you have any advice on ways I can manage this condition through exercise or supplementation? Peripheral... Read more »
The Center for AIDS

Bottom Lines -- Responding to Recent HIV News

Seen and Heard Peripheral neuropathy is a common side effect of nucleoside reverse transcriptase inhibitors (NRTIs). These drugs include AZT (Retrovir), d4T (Zerit), ddI (Videx), 3TC (Epivir), ddC (Hivid), and abacavir (Ziagen). The "d" drugs... Read more »
AIDS Community Research Initiative of America

ACRIA Clinical Studies In Progress

Transacin (NGX-4010) for Peripheral Neuropathy TH9507 Lauriad for Oral Thrush Crofelemer for Diarrhea Avandia and Serostim KP-1461 SPRING: Aptivus in Diverse Populations IMPACT: Reyataz Resistance TMC 125 Expanded Access Maraviroc Expanded... Read more »
Connect With Others

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

neuropathy

Posted by Anonymous, 1 Reply


Peripheral neuropathy is a tingling sensation, pins and needles, that is very, very often quite painful. According
to Dr. Judith Feinberg, it affects the longest nerves first, therefore it always starts in the toes, may progress
upwards to involve the... Read more »

Neuropathy, anyone?

Posted by Pos_in_Thailand, 2 Replies
Hi,

I wish everyone well and say thanks to those taking the time to read my inquiry.

I was wondering if any of you are dealing with or have been diagnosed with neuropathy? If so, would you mind sharing what your symptoms are or have been, and if... Read more »

Neuropathy

Posted by Anonymous, 1 Reply
I have had neuropathy in my feet for 4 years now in varying degrees of pain, sometimes light, sometimes crippling. I had some decent results using acetyl-L-carnetine, which seemed to have helped the pain some, but now it has come back in full force.... Read more »